the amount of suboxone I will need does not necessarily correlate to the amount of oxycontin I was using. She said it has to do with the number of mu-receptors my brain has created, but doesn't my body make more of those receptors with the more opioids I used? Today was my first day on suboxone. She told me it's pretty much up to me as to how much I feel I need. She gave me 2mg when I got to her office just to see that I don't have a bad reaction to it, then she wrote me a prescription for 30 of them on the first day! She told me to take half of one of the 8mg pills as soon as a filled the script, then another half later that night (so 10mg today). Then she wants me to take a half three times a day tomorrow and then the day after that she wants me to take a whole 8mg pill twice a day. I was using 80mg of oxycontin a day at my worse and have only been using an 80 twice a week for the past month or so. Do you still think I should be taking this much? She is a christian doctor with good morals so I don't think she would give me this much if I didn't need it, I just haven't heard of people using as little as me using 16mg a day. Please help people I'm all alone going through this!
Thats totally up to you and your Doctor, but If I took 1/2 in the morning and 1/2 around miday and if I felt o.k, I wouldnt Take the other pill.I wondered just as you, but, I had been on Oxycontin for 13-14 yrs, and I was wore out.And just wanted to feel as content as I could for awhle,But now boy I wish I had stuck with my first thought,cause remember what goes up must come down.I was taking a hole lot more than you at times.(OXY) Yea as low as you can keep it the better, I think it would be anyway.I wouldnt tell the doctor what I was doing.I would do what he says when he gets down to your level.I have thrown out a whole bottle full,but I wasent sure how I was gonna feel,So if had needed them they were there.Thats all on you ? You know whats best for you. I was under the impression my doctor was a real good christian,but now I dont see him like I did. Things changed alittle after I got on the meds good. I called another doctor today as matter of fact. Take care wish you the best.Carol
There are many different ways drs. dose new suboxone patients, but ultimately, the least amount that makes you comfortable is what you should b on. Some drs. r even telling patients to only take subs every 3 days. It will last over 24 hours and after it coats the receptor sites, it can last up to 3 days. if u take it late in the day, it can cause insomnia, so try not 2 take it late. i don't know how oxy compares 2 lortabs, but i don't think all drs. r used 2 treating people who weren't taking less than 10 lortabs a day. I know i was only taking six lortab 10's per day and had only been at that many a few months and they started me with one 8 mg but told me 2 take another if i thought i needed it. I didn't take the other one and was fine, went back the second day and was told i was still in moderate withdrawal, i really wasn't, i was really scared and i probably appeared scary looking.
My doctor was really compassionate and i think he miscalculated what i needed and made me think that any minor ache or odd symptom was a sign i was going back into withdrawal, even a month or 2 after i started subs. if u r feeling comfortable at a certain dose for a few weeks, u r NOT GOING 2 go back into withdrawal unless u stop taking it for several days. My signs that i needed 2 start tapering down were 1> I began 2 nod out each and every time I was sitting 4 over 5 mins. 2> I had difficulty trying 2 pee just like when i had taken too much lortab 3> I started 2 FEEL mx subs as soon as it dissolved instead of it gradually taking full effect over a 2 hour period. Makes some notes on how u feel everyday and determine what feels most comfortable 4 u, and note any special feelings u may have or any negative effects. These notes may help u figure out when u might need to taper. Less is better with subs, as long as u r comfortable. do u or anyone else know exactly how they determined how many receptor sites had formed. This is one thing they never talked to me about at the dr.s office or in group. Best of luck and congrats.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Jul 2009 • 2 answers
Posted 17 Sep 2009 • 85 answers
Posted 21 Jan 2011 • 3 answers
Posted 23 Jan 2011 • 4 answers
Posted 16 Sep 2011 • 2 answers